Amitryptiline to Topomax

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Krista07
Regular Member


Date Joined Jan 2009
Total Posts : 64
   Posted 5/11/2009 9:33 AM (GMT -7)   
My doc and I are trying some "trial and error" preventatives for my migraines. I have been put on amitryptiline (25 mg) once a day for the last 5 weeks. So far.....nothing! Still experiencing the same headaches! AHHHHHH!! Have I given this med enough time? and WOW I don't know if it's the amitryptiline but I can never get full for some reason!! Any thoughts with anyone who switched over to topomax or anything else from amitryptiline that WORKED....please do fill me in!!
Thank you for your help!!!
Krista
Krista


Rooster427
Regular Member


Date Joined Feb 2009
Total Posts : 56
   Posted 5/11/2009 1:10 PM (GMT -7)   
Yeah amytriptiline makes you really hungry and tired. I think it takes about a month to really start working so you are right around that point. It didn't do much for me but I know some people that it has literally worked wonders for. If its not working don't be afraid to tell your doc its not, there are so many different meds and they all work differently on the body. Dry mouth is also a side effect so just be prepared for that and maybe tell your dentist you are taking it. 25mg is a good dose I wouldn't go much higher unless you have problems sleeping. Obviously this is just based on my personal experience with the drug. Good Luck!
"God won't take me to what he can't take me through"


summer77
New Member


Date Joined Apr 2009
Total Posts : 12
   Posted 5/11/2009 1:19 PM (GMT -7)   

Hi there, Im sorry that the amitriptaline is not working for you. I went on it 10 years ago for migraine . I am not sure if it really helped. While on it I craved food constantly especially sugar and gained a stone. I hated it. I also felt tired all the time which was depressing. Reciently I was told I would need to go back on it for neuralgia type tingling in my ear (wierd I know). Apparently it dampens down excitable nerve endings. I was not keen, instead I am on nortriptaline which is a similar anti depressent which seams to have less side effects. It is possible that this is also described for migraine. I have no experience with Topomax which seems to be mentioned a lot on these sites. I have spent some time on another antidepressent Fluox (or prozac) and although not I was not given it for migraine I suffered no migraines while on it (abiut 18 months) but did have one 2mths after coming off it so it is possible that it was working for migraine as well as menstrual depression. This antidepressent although not perfect (non of them are). Did not cause weight gain or sugar cravings which was great for me as Im a sugar addict. I would be maybe giving the amitriptalinge three more weeks but I feel there is better preventers out there. 

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, November 20, 2017 2:28 PM (GMT -7)
There are a total of 2,895,904 posts in 317,845 threads.
View Active Threads


Who's Online
This forum has 157450 registered members. Please welcome our newest member, Floyd123.
397 Guest(s), 14 Registered Member(s) are currently online.  Details
BigMak, MeGoSun, Gemlin, Immunity, Kat1000, Hoagie, mpost, hunter46, NiceCupOfTea, ks1905, mareish, Mary Grimley, manamanam1, iPoop


About Us | Advertise | Donate
Newsletter | Privacy Policy & Disclaimer
Follow HealingWell.com on Facebook Follow HealingWell.com on Twitter Follow HealingWell.com on Pinterest
©1996-2017 HealingWell.com LLC  All Rights Reserved.